Save your sanity, time & money!

Need solutions for the medication, medical appliances and/or medical travel that you can't afford? READ EMPOWER Yourself.

A Health Information Management professional, I survived a life-threatening emergency with information that only a person of my professional experience would know. And I’m sharing it!

Wednesday, July 9, 2008

DRUG WARNINGS FROM THE FOOD & DRUG ADMINISTRATION

6 Tamuz 5768

America's Food & Drug Administration is an agency worth listening to, especially when it warns the public about specific medications and medical appliances. American mass media are full of the news below. I'm posting this update because many of my blog fans live outside the US. I'm concerned that they need the information, too.

Antibiotics are of special concern at this time.

The FDA ordered flouroquinolone drug makers to add ‘Boxed’ warnings to their products.

Fluoroquinolones are a potent class of antibiotics. Many people have taken them at one time or another. You might be taking them now.

Speak to your doctor IMMEDIATELY if you believe your present medication includes these Fluoroquinolone Antimicrobial Drugs:

Ciprofloxacin (marketed as Cipro and generic ciprofloxacin)

Ciprofloxacin extended release (marketed as Cipro XR and Proquin XR)

Gemifloxacin (marketed as Factive)

Levofloxacin (marketed as Levaquin)

Moxifloxacin (marketed as Avelox)

Norfloxacin (marketed as Noroxin)

Ofloxacin (marketed as Floxin and generic ofloxacin)


and during the conversation, mention to your medical professionals if you have tendon pain, swelling or inflammation.





EXACT TEXT OF FDA WARNING:
FDA notified healthcare professionals that a BOXED WARNING and Medication Guide are to be added to the prescribing information to strengthen existing warnings about the increased risk of developing tendinitis and tendon rupture in patients taking fluoroquinolones for systemic use.

Fluoroquinolones are associated with an increased risk of tendinitis and tendon rupture. This risk is further increased in those over age 60, in kidney, heart, and lung transplant recipients, and with use of concomitant steroid therapy. Physicians should advise patients, at the first sign of tendon pain, swelling, or inflammation, to stop taking the fluoroquinolone, to avoid exercise and use of the affected area, and to promptly contact their doctor about changing to a non-fluoroquinolone antimicrobial drug. Selection of a fluoroquinolone for the treatment or prevention of an infection should be limited to those conditions that are proven or strongly suspected to be caused by bacteria.

[From Yojeved] Want more information about all this? See:




It's My Crisis! And I'll Cry if I Need To:
A Life Book that Helps You to Dry Your Tears and to Cope with a Medical Challenge

holds more information about how to protect yourself from undue harm.

BUY YOUR COPY TODAY!




To your enduring good health,

Yojeved Golani
Coping with a Medical Crisis?
Make the Changes You Need in Your Life.


2 comments:

Anonymous said...

Thanks for posting and bringing to our attention this important information which brought to light something close to home that I wouldn't have otherwise known about.

Yojeved Golani said...

You're welcome! It is truly my joy to share information that promotes health.

Yocheved